Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Dizzy, diagnosed with labrynthitis, taken Betahistine, numbness, jaw pain. Blood work showed raised WBC count. Any ideas

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Hi for the last 6 weeks I have been very dizzy when I'm walking around. I've also had this intense pressure feeling in the top & left side of my head. Its affected me walking outside etc because I keep collapsing. I've been to A & E on a few occasions because of the collapse and they diagnosed labrynthitis. I was given betahistine 16mg x 3 daily and this although never completley took the dizziness away I was able to walk around holding on . The room is not spinning i'm just dizzy. I know i'm walking in a straight line , but feel like i'm veering to the left . I had a neurological test done in A & e following finger etc and the doc said it was fine. yesterday I went for a follow up in ENT and the doc said my ears were fine and so was my hearing so I could stop taking the betahistine. I never took any this morning but my head felt really foggy . This afternoon I was beginning to feel dizzy and the most horrendous head pain (left) came on again. I took a betahistine because it was unbearable, and it improved almost straight away. I also keep getting a really strange burning sensation in both legs. When the pain is in my head and I bend forward my face from the nose down gets a really strange sensation in it, almost numb . Even my jaw makes me feel like I need to bite down. I'm also suffering with fatigue. I think they had enough of me keep going to A & E so I have been refered for a CT scan . This is classed as non urgent and is 6 weeks away . In the mean time I have 2 disabled children to try and look after single handed. Any ideas what could be causing this please. I had bloodwork done and all it showed was a slightly raised white cell count . Thanks for reading
Posted Wed, 23 May 2012 in Brain and Spine
Follow-up: Dizzy, diagnosed with labrynthitis, taken Betahistine, numbness, jaw pain. Blood work showed raised WBC count. Any ideas 1 minute later
I forgot to add I also keep getting blurry vision and occasionally see double or big black circles moving on the wall. I had an eye exam 4 weeks ago and my prescription was changed for my glasses as I am short sighted
 
 
Answered by Dr. Shiva Kumar R 9 hours later
Hello

Thanks for the query

From the clinical information provided it looks to me like you are suffering from vertigo. Common causes of vertigo in are benign paroxysmal positional vertigo (BPPV) and vertiginous migraine. In view of the hemicranial headache and visual auras in you I would like to consider vertiginous or vestibular migraine in you followed by the possibility of BPPV.

Dizziness or vertigo is a common complaint among migraineurs, and can be seen in one third of them suffering from migraine. Vertigo usually lasts between 5 minutes and 1 hour—with or without nausea, vomiting, photophobia, or headache. Visual problems are probably due to the migraine auras which usually precede headache and sometimes occur without headache.

So I personally feel you are probably suffering from a condition called vertiginous migraine or a combination of migraine and BPPV. BPPV can be diagnosed by a simple bed side test known as "Dix Hallpike" test. You need to see a Headache specialist for a good physical examination and consultation. CAT scan may be required to exclude other causes of headache.

People suffering from vertiginous migraine do respond to migraine prophylactic therapy. Medications like verapamil and amitriptyline are best among the medicines used for prophylaxis.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Regards,

Dr Shiva Kumar R
Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Dizzy, diagnosed with labrynthitis, taken Betahistine, numbness, jaw pain. Blood work showed raised WBC count. Any ideas 16 hours later
i've been taking betahistine 16mg x 3 daily , but I am still getting the most horrendous headaches every single day. They are worse when I get up in the morning and slowly get better , so by 3 pm ish it has gone . I'm really struggling to function on a daily basis. The headache starts on my left front of head and today for the first time ever it moved across to the right. Its a real heavy ache that even lying down doesn't ease. even taking strong painkillers doesn't help. Any ideas what they are . I eat a good balanced diet , have 5 portions of fruit and veg daily , plus 2 servings of oily fish a week. I also try to drink lots of water on a daily basis . Its been over 6 weeks now since theses symptoms started. I do suffer from high blood pressure today it was 134/91.
 
 
Answered by Dr. Shiva Kumar R 8 hours later
Hello

Thanks for the follow query

Regarding Betahistine, is a medicine used for dizziness and vertigo and does not help your headache's. Commonly used prophylactic medications world wide for migraine are topiramate, flunarizine and betablockers like propranolol. For acute and severe attacks you need to used abortive medications called as triptans (rizatriptan, zolmitriptan, sumatriptan).

So I personally feel you need to start on medications for preventing migraine becoming more severe in the future. Do continue medications for your blood pressure to keep it under control. CAT scan may be required to exclude other causes of headache.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Regards,

Dr Shiva Kumar R
Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Dizzy, diagnosed with labrynthitis, taken Betahistine, numbness, jaw pain. Blood work showed raised WBC count. Any ideas 16 hours later
Hello thanks again for replying so prompt. Sorry I have another question for you
Today I woke feeling quite well. Just lethargic but with no headache whtasoever. I went downstairs and made breakfast by which point I was feeling a little headachey/dizzy. I took one betahistine. I have had a realatively good day. Around 4pm i began to feel a little bit funny so I ate some food and was ok . Tonight before dinner I have had real bad stomach cramps which resulted in very yellow diarrohea. I chose to eat my dinner which was chicken and a small salad. Since then my head has felt achey. Right now as I type I have a really strang feeling on the left XXXXXXX eof my head , almost like my ear is blocked . I also have pain on the right XXXXXXX eof my head. My face also feels tingly especially around the nose area. . My whole head feels lime its full of pressure and ready to explode . Any ideas please ?
 
 
Answered by Dr. Shiva Kumar R 5 hours later
Hello

Thanks for the follow up query

From the details given to me it looks like you have another episode of headache probably triggered by stomach upset. Do continue on betahistine for your dizziness. In addition as I already pointed out you need to take treatment for your headache which appear to me like you are suffering from migraines. Try pain killers like Disprin or Paracetamol for your existing headache's till you XXXXXXX your GP.

Wish you good health.

Regards,

Dr Shiva Kumar R
Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor